A Caltech Library Service

Confidence Intervals for Stereological Estimators with Infinite Variance

Franklin, Joel N. (1981) Confidence Intervals for Stereological Estimators with Infinite Variance. SIAM Journal on Applied Mathematics, 40 (2). pp. 179-190. ISSN 0036-1399.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


A statistical estimator is discussed for using two-dimensional electron-microscope data to estimate NV, the number of organelles per unit volume. Under general assumptions, the estimator is shown to be the unique unbiased estimator of NV. Though the estimator has infinite variance, large samples are shown to yield an approximately normally distributed statistic from which confidence intervals for NV can be obtained.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1981 Society for Industrial and Applied Mathematics. Received by the editors March 18, 1980, and in final form May 5, 1980. This research was partially supported by the National Science Foundation under grant MCS78-02198. Reproduction in whole or in part is permitted for any purpose of the United States Government.
Funding AgencyGrant Number
National Science FoundationMCS78-02198
Record Number:CaltechAUTHORS:FRAsiamjam81
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12397
Deposited By: Archive Administrator
Deposited On:24 Nov 2008 18:49
Last Modified:26 Dec 2012 10:31

Repository Staff Only: item control page